Alert archive / New York / Wind Advisories in 2025
Wind Advisory 17, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Nov 16, 2025, 2:01 AM EST for 11 counties in New York. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2025, 2:01 AM EST (07:01 UTC)
- Expired
- Nov 16, 2025, 9:47 PM EST
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 91 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
686 WWUS71 KBUF 160701 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 201 AM EST Sun Nov 16 2025 NYZ001>006-011>014-021-161915- /O.NEW.KBUF.WI.Y.0017.251116T0701Z-251117T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Wyoming-Livingston-Ontario-Allegany- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Warsaw, Geneseo, Canandaigua, and Wellsville 201 AM EST Sun Nov 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts of 40 to 50 mph. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, and Allegany Counties. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hitchcock
2 follow-up statements
287 WWUS71 KBUF 161731 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1231 PM EST Sun Nov 16 2025 NYZ001>006-011>014-021-170600- /O.CON.KBUF.WI.Y.0017.000000T0000Z-251117T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Wyoming-Livingston-Ontario-Allegany- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Warsaw, Geneseo, Canandaigua, and Wellsville 1231 PM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts of 40 to 50 mph. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, and Allegany Counties. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JJR
220 WWUS71 KBUF 170247 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 947 PM EST Sun Nov 16 2025 NYZ001>006-011>014-021-170400- /O.CAN.KBUF.WI.Y.0017.000000T0000Z-251117T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Wyoming-Livingston-Ontario-Allegany- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Warsaw, Geneseo, Canandaigua, and Wellsville 947 PM EST Sun Nov 16 2025 ...WIND ADVISORY IS CANCELLED... Although it will remain windy overnight, the threat for widespread wind gusts over 45 mph has ended, therefore the Wind Advisory has been cancelled. $$ TMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 1:16 AM EST, 45 minutes earlier.
Area forecast discussion, Nov 16, 1:16 AM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
116 AM EST Sun Nov 16 2025
.SYNOPSIS...
Strong low pressure over New England today will move slowly to the
Canadian Maritimes through Monday, supporting windy and colder
weather across the eastern Great Lakes. Persistent upslope snow will
bring moderate accumulations to the higher terrain east of Lake
Ontario, with moderate accumulations from lake effect snow across
the higher terrain of the western Southern Tier inland from Lake
Erie. Lake effect snow will also bring some minor accumulations
southeast of Lake Ontario including Rochester and the Finger Lakes.
Outside of these areas, only a few passing flurries with minimal
accumulation is expected through Monday. High pressure will then
build into the region with a return to mainly dry weather by the
middle of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
Initial low pressure moving down the lower Saint Lawrence Valley
this morning will give way to secondary cyclogenesis over the Gulf of
Maine today, with the resulting strong low moving northeast across
the Canadian Maritimes this afternoon through Monday. A cyclonic
flow of colder air and wrap around moisture will set the stage for
some accumulating lake effect snow southeast of the lakes and
upslope snow east of Lake Ontario.
Off Lake Erie...
Lake effect snow will increase in coverage this morning, then
continue this afternoon through Monday. The heavier snowfall rates
and amounts will be closely tied to an upstream connection to Lake
Huron, which will oscillate back and forth several times from
central Chautauqua and southern Cattaraugus counties into NW PA.
The upstream connection combined with persistent northwest upslope
flow should support advisory accumulations for the higher terrain
inland from Lake Erie, with 4-7" in persistent bands. If the Lake
Huron band stalls in one location for an extended period of time,
localized warning amounts cannot be ruled out. Accumulations will be
highly elevation dependent, with little or no accumulation along the
Lake Erie shore (including the NYS Thruway) where surface temps will
stay above freezing through the event. Intensity and coverage of
snow will taper off by Monday afternoon as deeper moisture starts to
pull away.
Off Lake Ontario...
Lake effect rain/snow showers will increase in coverage southeast of
the lake later this morning, with the rain/snow mix transitioning to
mainly snow later today and this evening. The most persistent snow
later today through Monday will be closely tied to an upstream
connection to Georgian Bay, which will meander back and forth a
number of times through the period, but generally focus on the
Rochester area and northern Finger Lakes region. Later Monday
afternoon most of the lake effect will move farther east towards
Wayne/Cayuga counties.
Accumulations will be tricky in this area, with surface temps at
lower elevations staying at or just above freezing much of the time
and potentially limiting snowfall amounts. In general, expect a
coating to 2" in most areas from Rochester southeast into the
northern Finger Lakes. There is some potential for local amounts of
2-4"/3-5" if the Georgian Bay band stays in one location long
enough, and this would be more likely across the somewhat higher
terrain of southern Monroe and Ontario counties where surface temps
will be slightly cooler. Not enough confidence in this scenario to go
with an advisory yet, but trends will be monitored.
Upslope east of Lake Ontario...
Persistent northwest upslope flow will support periods of snow
across the higher terrain of the Tug Hill Plateau and western
foothills of the Adirondacks later this morning through Monday.
There is minimal lake influence, so this is more of a terrain driven
event. Expect 4-7" total across the higher terrain, but lower
elevations including the majority of Oswego and Jefferson counties,
and the Black River Valley in Lewis County will see minimal
accumulation.
A Winter Weather Advisory has been issued for Lewis County for the
snow across the Tug Hill Plateau and western foothills of the
Adirondacks. Note, 3-6" of snow will also likely fall in the extreme
northeast corner of Oswego County (Redfield) and the extreme
southeast corner of Jefferson County (Worth), but considering the
very small areal coverage and the minimal snow amounts for the rest
of those counties, opted to leave them out of the Advisory.
Winds...
Northwest winds will gust in the 35-45 mph range today into this
evening, and then the 25-35 mph range late tonight through Monday.
Forecast BUFKIT soundings suggest some potential for a few gusts in
the 45-50 mph range later today and this evening across the ridge
tops of the Southern Tier and Finger Lakes, and also along the south
shore of Lake Ontario. In general, these higher gusts should be
short lived and localized, with most areas remaining a little below
advisory criteria. The winds will result in blowing and drifting
snow in areas which receive accumulation.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Mid-level troughing overhead of the Northeast Monday night will
continue to pull east as brief ridging crosses the Great Lakes.
Meanwhile at the surface, high pressure will be building
northeastward across the Ohio Valley bringing warming aloft and
drier air into the region. As a result, lake effect snows will
slightly lift northward and diminish due to winds synoptic winds
having a more westerly component and the introduction of the surface
high. Additionally, snows will begin to transition towards rain
during the day time hours Tuesday, with showers lingering the
longest southeast of Lake Ontario, due to the closer proximity to
the mid-level trough.
Late Tuesday/Tuesday night another wave of surface low pressure will
track across the Ohio Valley while weakening as it slides into the
mid-Atlantic Tuesday night. Ahead of this system, warm air will
advect into the region, supporting an increase in cloud cover and
some few light rain/snow showers across the Southern Tier late
Tuesday and Tuesday night with the low's passage to the south of New
York State.
Surface high pressure will gradually shift east into New England
Wednesday, supporting mainly dry weather across the region.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Weak mid-level trough exiting out of the deep longwave trough across
the southwest will support another wave of surface low pressure to
slide east across the Ohio Valley and into the mid-Atlantic
Thursday. Similar to earlier in the week, this will support the
chance for a few showers across the Southern Tier Wednesday night
into Thursday.
The aforementioned mid-level longwave trough across the southwestern
portions of the CONUS will lift northeast across the Central Plains
Friday, and into the Great Lakes this weekend. This trough will then
merge with another northern trough diving south across central
Canada and into the Great Lakes before passing east across the Great
Lakes. While this is the general idea of the upper level pattern
late in the week and into next weekend, model guidance continues to
remain diverged with exact timing and placement of the features.
Overall, expect the next surface system to slide northeast out of
the Southwest and into the Great Lakes late in the week and for the
weekend, supporting a warmer air to arrive into the region and
increased probabilities of rain Friday and Saturday.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Strong low pressure over New England today will move slowly to the
Canadian Maritimes through Monday. This will maintain windy
conditions across the eastern Great Lakes, with surface gusts in the
30-40 knot range today through this evening, then 25-35 knots
overnight through Monday. Expect lower end VFR/MVFR CIGS outside of
lake effect and upslope snow areas noted below.
Persistent upslope flow will bring periods of snow to the higher
terrain east of Lake Ontario (Tug Hill and western Adirondacks) with
periods of IFR today through tonight. Most of this snow will avoid
the lower elevation KART, with just a few flurries expected there.
Lake effect snow will increase southeast of Lake Erie near KJHW
later this morning, and continue through tonight. The heavier snow
will be tied to a narrow upstream connection to Lake Huron, which
will meander across southwest NY through the period. Expect areas of
IFR/local LIFR in snow.
Lake effect rain/snow showers will increase southeast of Lake
Ontario later this morning, then transition to mainly snow later
today and tonight. An upstream connection to Georgian Bay will focus
a narrow band of more persistent snow and IFR conditions, and this
will likely impact KROC at times.
KBUF and KIAG will be mainly dry through the period, with little
more than a few passing light flurries today.
Outlook...
Monday...MVFR/local IFR with lake effect snow showers southeast of
the lakes and upslope snow showers across higher terrain east of
Lake Ontario. MVFR/VFR for the rest of the area.
Tuesday...VFR/MVFR with scattered light lake effect rain/wet snow
showers southeast of the lakes.
Wednesday through Thursday...Mainly VFR.
&&
.MARINE...
Strong low pressure over New England today will move slowly to the
Canadian Maritimes through Monday. This will support a period of
gales on Lake Ontario today through this evening, with the most
persistent and longest lasting gales on the eastern half of the
lake. High end Small Craft Advisory conditions will continue on Lake
Erie with some gale force gusts at times.
Higher end Small Craft Advisory conditions will continue Monday
before winds gradually diminish from west to east Monday night
through Tuesday as the low moves off towards Labrador.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 10 AM this morning to 7 PM EST
Monday for NYZ008.
Winter Weather Advisory from 10 AM this morning to 1 PM EST
Monday for NYZ019-020.
MARINE...Small Craft Advisory until 1 PM EST Monday for LEZ020.
Small Craft Advisory until 1 AM EST Tuesday for LEZ040-041.
Small Craft Advisory until 1 AM EST Monday for LOZ030.
Gale Warning until 1 AM EST Monday for LOZ042>045-062>065.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, Nov 16, 1:22 AM EST, 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 122 AM EST Sun Nov 16 2025 NYZ001-010>013-021-085-170630- Niagara-Northern Erie-Genesee-Wyoming-Livingston-Allegany- Southern Erie- 122 AM EST Sun Nov 16 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Northwest winds will gust in the 35 to 45 mph range today through this evening, with the strongest gusts along the Lake Erie and Lake Ontario shore, and across higher terrain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-170630- Chautauqua-Cattaraugus- 122 AM EST Sun Nov 16 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Northwest winds will gust in the 35 to 45 mph range today through this evening, with the strongest gusts along the Lake Erie shore and across higher terrain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>005-014-170630- Orleans-Monroe-Wayne-Northern Cayuga-Ontario- 122 AM EST Sun Nov 16 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Northwest winds will gust in the 35 to 45 mph range today through this evening, with the strongest gusts along the Lake Ontario shore and across higher terrain. Lake effect snow will return later this afternoon through Monday. Light snow accumulations are possible Sunday evening through Monday southeast of Lake Ontario into the northern Finger Lakes region. Some travel impacts are possible, including the Monday morning commute. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Lake effect snow will continue Monday southeast of Lake Ontario with localized minor accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-007-170630- Oswego-Jefferson- 122 AM EST Sun Nov 16 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow will develop today and continue through Monday as strong low pressure spins across New England. The majority of the accumulating snow will be limited to the higher terrain of the Tug Hill across extreme northeast Oswego County and extreme southeast Jefferson County where moderate accumulations are expected. The lower elevations will see minimal accumulations. Northwest winds will gust in the 35 to 45 mph range today through this evening, with the strongest gusts along the Lake Ontario shore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-170630- Lewis- 122 AM EST Sun Nov 16 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-170630- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 122 AM EST Sun Nov 16 2025 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-170630- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 122 AM EST Sun Nov 16 2025 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-170630- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 122 AM EST Sun Nov 16 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:37 AM EST | Winter Weather Advisory | BUF | Cattaraugus, Cayuga, Chautauqua, Lewis, Wayne | 47 hr |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.